BIROn - Birkbeck Institutional Research Online

    Decidability of cylindric set algebras of dimension two and first-order logic with two variables

    Marx, M. and Mikulas, Szabolcs (1999) Decidability of cylindric set algebras of dimension two and first-order logic with two variables. The journal of Symbolic Logic 64 (4), pp. 1563-1572. ISSN 0022-4812.

    Full text not available from this repository.

    Abstract

    The aim of this paper is to give a new proof for the decidability and finite model property of first-order logic with two variables (without function symbols), using a combinatorial theorem due to Herwig. The results are proved in the framework of polyadic equality set algebras of dimension two (Pse2). The new proof also shows the known results that the universal theory of Pse2 is decidable and that every finite Pse2 can be represented on a finite base. Since the class Cs2 of cylindric set algebras of dimension 2 forms a reduct of Pse2, these results extend to Cs2 as well.

    Metadata

    Item Type: Article
    School: School of Business, Economics & Informatics > Computer Science and Information Systems
    Depositing User: Sarah Hall
    Date Deposited: 13 Jul 2021 14:52
    Last Modified: 13 Jul 2021 14:52
    URI: https://eprints.bbk.ac.uk/id/eprint/45085

    Statistics

    Downloads
    Activity Overview
    0Downloads
    8Hits

    Additional statistics are available via IRStats2.

    Archive Staff Only (login required)

    Edit/View Item Edit/View Item